MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM US; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM US; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number NPFS02000
Medical Device Problem Code Application Program Problem: Parameter Calculation Error (1449)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a navio assisted case, when surgeon tried to cut the tibia, it looked off.They did not cut as handpiece was in air removing bone.It was tried to go back to recollect, all checkpoints were correct and handpiece tracker was not loose.Surgeon chose to start over by collecting invalid checkpoints.The femur was cut at this stage, so that data is not good.They adjusted the tibia plan and there was no issue to cut it.The surgeon was satisfied with the tibia cut and femur cut, but downsized the femur and moved the implant manually to account for the peghole issue.Procedure was performed with a delay greater than 30 minutes and patient was not harmed beyond the described event.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a navio assisted case, when surgeon tried to cut the tibia, it looked off.They did not cut as handpiece was in air removing bone.It was tried to go back to recollect, all checkpoints were correct and handpiece tracker was not loose.Surgeon chose to start over by collecting invalid checkpoints.The femur was cut at this stage, so that data is not good.They adjusted the tibia plan and there was no issue to cut it.The surgeon was satisfied with the tibia cut and femur cut, but downsized the femur and moved the implant manually to account for the peghole issue.No recuts were made.Procedure was performed with navio, with a delay greater than 30 minutes and patient was not harmed beyond the described event.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the navio surgical system us, pn: npfs02000, sn: sn (b)(6) used in treatment was not returned to the designated complaint unit for evaluation, therefore, visual and functional inspections could not be performed.Only the screenshots were provided for review, and they were reviewed with clinical account representatives.It was confirmed that, when in refine mode, a significant amount of tibia bone was refined, confirming that the tibia ¿looked off¿ as reported in the complaint description.The complaint also indicates that the checkpoints were correct and that the handpiece tracker was not loose.However, bone tracker movement cannot be ruled out as a possible contributing factor for the tibia having ¿looked off¿ and that the ¿handpiece was in air removing bone.¿ bone tracker movement shifts the entire virtual bone model from its original position defined in the checkpoint definition screen.The drill and bur are then mislocated in relation to the virtual bone model.If the checkpoints were defined on the bone clamp or bone tracker, then tracker movement would have gone undetected because the checkpoint is still the same distance from the flat markers on the bone tracker.Detailed instructions for placing the bone pins and tracker arrays is provided in the surgical technique guide.Checkpoint pins should be placed in both the femur and the tibia, in positions where they will not be disturbed during bone removal.The recommended position for the femoral checkpoint pin is in the medial or lateral femoral metaphysis.The recommended position for the tibial checkpoint pin is within the incision distal to the anticipated tibia cut.Refer to the user¿s manual for the placement of the bone tracker attachments.Rigid fixation of the femur and tibia tracking arrays into the bone is critical for a successful navio surgical system surgery.If it is suspected that a bone tracker array has moved during surgery, secure the tracker array and click on the appropriate icon to return to the checkpoint verification screen to re-collect and reverify the checkpoints.It is also possible that the low point of the tibia was not truly the low point and was instead taken on a higher spot of the tibia.Therefore, when refining the native anatomy of the tibia, more bone would be refined than anticipated and could explain the excessive virtual tibial bone loss, where the tibia ¿looked off¿ as described in the complaint.When collecting the landmark points of the tibia, including the low point, refer to the navio user¿s manual which states: ¿collect the singular low-point of cartilage wear on the tibial plateau.This point is used to calculate the resection depth during the implant planning stage.It was confirmed that the femur had been cut prior to the surgeon having re-registered the knee.The complaint description indicates that the user took ownership of downsizing the femoral component size after having removed bone, which required them to manually move the implant.The clinical/medical evaluation concluded: ¿per the complaint details, we are currently unable to rule out a procedural variance as a contributing factor to the reported event which does not represent a device malfunction.The attached field report was reviewed.Based on the information provided, there was reported surgical delay of greater than 30 minutes, the surgeon was satisfied with the tibia and femur cuts, however, he downsized the femur and moved the implant manually to account for the peg hole issue.According to the report the patient was not harmed.Therefore, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.¿ this situation is captured in the risk assessment released at the time of the complaint.The failure mode and associated risk have been anticipated within the risk file and that the documented risk level is still adequate.A review of manufacturing records indicate the software met all specifications upon release into distribution.A complaint history review found similar reports.A review of prior escalation actions was performed and found no actions that are applicable to the scope of the reported complaint.This issue will be continuously monitored through complaint investigation and post market surveillance.Based on the investigation, no containment or corrective actions are recommended at this time.

Brand Name
NAVIO SURGICAL SYSTEM US
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14973835
Report Number3010266064-2022-00521
Device Sequence Number5073488
Product Code OLO
UDI-Device Identifier00885556628416
UDI-Public885556628416
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNPFS02000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer07/12/2022
12/14/2022
Initial Report FDA Received Date07/10/2022
Supplement Report FDA Received Date08/04/2022
12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown